MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1616C156E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Abdominal Pain (1685); Injury (2348)
Date of Event 03/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant stent graft system was implanted in a patient for the endovascular treatment of a 100mm abdominal aortic aneurysm.It was reported that the patient presented emergently with abdominal pain approximately 3.5 years post the index procedure.A type 1b endoleak was identified in the patient.The physician treated the patient by embolizing the left internal iliac and then placing a vbx stent sealing from the stent graft into the left external iliac.The physician attributed the cause of the event to disease progression.No additional clinical sequelae were reported, and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the cause of the reported distal type i endoleak could not be determined from the limited films provided.Two still angiograms during an intervention (unknown date) were returned.No scale was seen on the films; therefore, no stent graft or vessel measurements could be performed.The 1st non-contrast image showed both iliac limbs.However, as the films were non-contrast no assessment of any endoleak or stent graft/vessel patency could be performed.The left limb showed slight stent graft compression ~3cm from the distal end, near to where the limb was angulated ~45 deg, and no stent graft issues were observed.The 2nd image showed that another manufacture¿s stent had been implanted distal to the endurant limb, extending past the left hypogastric artery which had been embolized and into the left external iliac.The devices were patent, and no clear endoleak or any other issues were observed.The anatomy at implant is unknown, earlier post-implant films were not provided, and more complete current films were also not available.From the two still angiograms returned, assessment and cause of the reported endoleak could not be determined.It is possible that this event was due to disease progression; iliac artery dilatation.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7439257
Report Number2953200-2018-00568
Device Sequence Number13739177
Product Code MIH
UDI-Device Identifier00613994991607
UDI-Public00613994991607
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2016
Device Model NumberETLW1616C156E
Device Catalogue NumberETLW1616C156E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2018
Initial Date Received by Manufacturer 03/22/2018
Supplement Date Received by Manufacturer05/07/2018
Initial Report FDA Received Date04/18/2018
Supplement Report FDA Received Date05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR